Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 34, NWS Caribou, ME

April 23, 2021

NWS Caribou, ME issued this small craft advisory at Apr 23, 2021, 3:00 PM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2021, 3:00 PM EDT (19:00 UTC)
Expired
Apr 24, 2021, 4:03 PM EDT
In force
25 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

633 
WHUS71 KCAR 231900
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
300 PM EDT Fri Apr 23 2021

ANZ052-240300-
/O.CAN.KCAR.GL.W.0019.000000T0000Z-210423T2000Z/
/O.NEW.KCAR.SC.Y.0034.210423T1900Z-210424T0900Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
300 PM EDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 2
  to 4 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 5 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-240300-
/O.CAN.KCAR.GL.W.0019.000000T0000Z-210423T2000Z/
/O.NEW.KCAR.SC.Y.0034.210423T1900Z-210424T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
300 PM EDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT SATURDAY...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 4
  to 7 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 5 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
5 follow-up statements
284 
WHUS71 KCAR 232217
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
617 PM EDT Fri Apr 23 2021

ANZ052-240630-
/O.CON.KCAR.SC.Y.0034.000000T0000Z-210424T0900Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
617 PM EDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 2
  to 4 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 5 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-240630-
/O.CON.KCAR.SC.Y.0034.000000T0000Z-210424T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
617 PM EDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
SATURDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 5
  to 8 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 5 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
871 
WHUS71 KCAR 240114
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
914 PM EDT Fri Apr 23 2021

ANZ052-240215-
/O.CAN.KCAR.SC.Y.0034.000000T0000Z-210424T0900Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
914 PM EDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The wind has diminished and the seas have subsided below small
craft advisory levels, and therefore  the small craft advisory 
has been cancelled. 

$$

ANZ050-051-240915-
/O.CON.KCAR.SC.Y.0034.000000T0000Z-210424T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
914 PM EDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
SATURDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 
  5 to 8 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 5 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
046 
WHUS71 KCAR 240834
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
434 AM EDT Sat Apr 24 2021

ANZ050-051-242200-
/O.EXT.KCAR.SC.Y.0034.000000T0000Z-210424T2200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
434 AM EDT Sat Apr 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Norcross
531 
WHUS71 KCAR 241543
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1143 AM EDT Sat Apr 24 2021

ANZ050-051-242200-
/O.CON.KCAR.SC.Y.0034.000000T0000Z-210424T2200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1143 AM EDT Sat Apr 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
494 
WHUS71 KCAR 242003
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
403 PM EDT Sat Apr 24 2021

ANZ050-051-242115-
/O.CAN.KCAR.SC.Y.0034.000000T0000Z-210424T2200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
403 PM EDT Sat Apr 24 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Northwest winds have diminished to 10 to 15 knots with seas down 
to 4 feet. Therefore, the Small Craft Advisory has been 
cancelled.

$$

Hewitt

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 12:28 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 23, 12:28 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1228 PM EDT Fri Apr 23 2021

.SYNOPSIS...
Low pressure will continue slowly moving northeast across the
northern Maritimes today. High pressure will build into the
region Saturday. Low pressure will pass to the south Sunday and
exit into the Maritimes Sunday night into Monday. High pressure
will build into the area Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
1225 AM Update: Fcst hrly sfc temps/dwpts were updated into
the aftn based on trends from latest sfc obs to unchgd fcst hi
temps; otherwise no other chgs to the prev fcst update.

Prev Fcst: The low that has been the cause of all the snow and
rain, will slowly move NE today, tapering off the precip to
scattered snow and rain showers across the far N. Recent QPF
models show the last bit of precip ending by the afternoon.
Upper level thickness models show the warm air following behind
the system will make temperatures much warmer by the afternoon,
turning any remaining precip to rain. However, cooler temps this
morning could cause icy road conditions for pavement that is
still wet. Winds are still an issue for today, with max westerly
wind gusts around 25 to 30 mph. As the low continues to move
away, a weak upper level ridge will make its way into the
region, pushing out any remaining moisture and clearing skies by
tonight. Winds will decrease by this time, but remain gusty,
thus keeping a well mixed boundary layer. This will hinder
diurnal cooling, keeping temperatures in the upper 30s in the
north and low 40s in the south.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Upper level ridging will build over the area for Saturday with
mostly clear skies and high temperatures ranging from the mid
50s across the north to near 70 Downeast. A weak boundary across
the north may lead to a stray shower, especially over the North
Woods. PoPs were kept below 15 percent with this update.
Increasing thin and high level cloud cover is expected Saturday
night. Lighter winds will lead to more favorable radiational
cooling with a freeze expected across northern Maine and lows
around 40 Downeast.

Considerable uncertainty remains regarding possible coastal low
development Sunday into Monday as southern and northern stream
shortwaves attempt to phase over the area. Recent trends have
been showing more guidance, including the 0z Euro, siding with
the ICON and Canadian and failing to phase the two shortwaves.
Also, ensemble mean MSLP fields have progressively shifted south
over each of the last 4 cycles. Even if phasing doesn’t
occur, the northern stream shortwave will clip northern Maine
and likely lead to a period of light rain. PoPs were decreased
from categorical to likely Sunday afternoon and evening with
this update due to decreasing confidence, particularly in heavy
precipitation. Also leaned slightly drier with QPF. Precipitation
type is still expected to be mainly rain unless phasing occurs
as shown on the 0z GFS, in which case precipitation could end as
wet snow over the far northwest.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The week will start off brisk and cooler behind a cold front
with below normal highs ranging from the mid 40s across the
north to low/mid 50s Downeast. Lingering rain showers are
possible across the north and east as low pressure lifts into
the Maritimes. An upper level ridge will build into the area
through the middle of the week, leading to moderating
temperatures and highs in the 60s across the entire area
Wednesday and Thursday. Ridging and subsidence will favor mainly
dry conditions, though a stray shower cannot be ruled out over
the higher terrain.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: VFR for HUL and southern terminals for today. MVFR
cigs/vsby for the rest of the northern terminals due to the
remaining snow showers. These showers are expected to diminish
by this afternoon, making VFR for all terminals through tonight.
Breezy W winds are expected to be between 15-20 kts with gusts
up to 30 kts.

SHORT TERM: Saturday: VFR with west winds 10-15kt gusting to 20
to 30kt

Saturday night to Sunday morning...VFR with light winds.

Sunday afternoon and night...MVFR/IFR with rain likely. Southeast
winds 5 to 15kt.

Monday...VFR with breezy northwest winds gusting to 15 to 25 kt.

Monday night to Tuesday...VFR with NW winds gusting up to 20 kt.

&&

.MARINE...
NEAR TERM: Gale Warnings are still in effect until later this
afternoon. W wind gusts near 40 kts still possible in the outer
waters. Seas expected to remain between 7-12 ft in this time
frame. By tonight, winds and seas should decrease to SCA
criteria.

SHORT TERM: Winds and seas will decrease below SCA criteria
Saturday morning and remain below criteria through Sunday. SCA
conditions are possible Sunday night depending on the track and
strength of an area of low pressure which remains uncertain at
this time. SCA conditions are likely regardless Monday into
Monday evening.

&&

.FIRE WEATHER...
Breezy, drier conditions and clearing skies over the next 24 to
36 hours will help dry out fine fuels across areas without snow
on the ground. Clear to mostly clear skies, wind gusts of 20 to
30 mph, high temperatures in the upper 60s to near 70, and
minimum relative humidity around 25 percent are expected
Saturday afternoon.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Warning until 4 PM EDT this afternoon for ANZ050>052.

&&

Near Term...VJN
Short Term...MStrauser
Long Term...MStrauser
Aviation...VJN/MStrauser
Marine...VJN/MStrauser
Fire Weather...VJN
Hazardous weather outlook, Apr 23, 3:46 AM EDT, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
346 AM EDT Fri Apr 23 2021

MEZ001>006-010-011-015>017-029>032-240800-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
346 AM EDT Fri Apr 23 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-240800-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
346 AM EDT Fri Apr 23 2021

...GALE WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Apr 23, 9:57 AM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
957 AM EDT FRI APR 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 N CARIBOU NWS         46.87N 68.01W
04/23/2021  M3.4 INCH        AROOSTOOK          ME   OFFICIAL NWS OBS

0700 AM     SNOW             1 SW FORT KENT          47.24N 68.61W
04/23/2021  M9.0 INCH        AROOSTOOK          ME   CO-OP OBSERVER

0700 AM     SNOW             LILLE                   47.28N 68.11W
04/23/2021  M5.9 INCH        AROOSTOOK          ME   CO-OP OBSERVER

0700 AM     SNOW             1 NNW VAN BUREN         47.17N 67.94W
04/23/2021  M4.0 INCH        AROOSTOOK          ME   CO-OP OBSERVER

&&

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.